zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Kamenev-type and interval oscillation criteria for second-order linear differential equations on a measure chain. (English) Zbl 1056.34050
This paper is concerned with oscillation theory for selfadjoint second-order scalar dynamic equations of the form $$(p(t)x^\Delta(t))^\Delta+q(t)x^\sigma(t)=0\leqno(\ast)$$ on time scales ${\Bbb T}$. Here, a time scale is an arbitrary nonempty closed subset of the real numbers, denoted as measure chain by the authors, $x^\Delta$ stands for the $\Delta$-derivative of $x$ and $x^\sigma$ is the composition of $x$ with the forward jump operator $\sigma$. Furthermore, $p,q:{\Bbb T}\rightarrow{\Bbb R}$ are assumed to be rd-continuous. The authors provide Kamenev-type and interval oscillation criteria for such linear dynamic equations on time scales. These criteria generalize corresponding theorems for ODEs by {\it Ch. G. Philos} [Arch. Math. 53, 482--492 (1989; Zbl 0661.34030)] or the second author [J. Math. Anal. Appl. 229, 258--270 (1999; Zbl 0924.34026)], respectively, and are new for difference equations in particular. The paper closes with four examples illustrating the obtained results, two of them for difference equations and one on a time scale with unbounded graininess.

MSC:
34C10Qualitative theory of oscillations of ODE: zeros, disconjugacy and comparison theory
39A11Stability of difference equations (MSC2000)
39A12Discrete version of topics in analysis
WorldCat.org
Full Text: DOI
References:
[1] Agarwal, R. P.; Bohner, M.: Basic calculus on time scales and some of its applications. Results math. 35, 3-22 (1999) · Zbl 0927.39003
[2] Bohner, M.; Peterson, A.: Dynamic equations on time scales, an introduction with applications. (2001) · Zbl 0978.39001
[3] Chen, S.; Erbe, L. H.: Riccati techniques and discrete oscillations. J. math. Anal. appl. 142, 468-487 (1989) · Zbl 0686.39001
[4] Chen, S.; Erbe, L. H.: Oscillation and nonoscillation for systems of self-adjoint second order difference equation. SIAM J. Math. anal. 20, 939-949 (1989) · Zbl 0687.39001
[5] Coles, W. J.: An oscillation criterion for second order differential equations. Proc. amer. Math. soc. 19, 755-759 (1968) · Zbl 0172.11702
[6] Erbe, L. H.: Oscillation criteria for second order linear equations on a time scale. Canad. appl. Math. quart. 9, 345-375 (2001) · Zbl 1050.39024
[7] Erbe, L. H.; Hilger, S.: Sturmian theory on measure chains. Differential equations dynam. Systems 1, 223-246 (1993) · Zbl 0868.39007
[8] L.H. Erbe, L. Kong, Q. Kong, A telescoping principle for oscillations of second order differential equations on time scales, Rocky Mountain J. Math., in press · Zbl 1156.34021
[9] Erbe, L. H.; Kong, Q.; Ruan, S.: Kamenev type theorems for second order matrix differential systems. Proc. amer. Math. soc. 117, 957-962 (1993) · Zbl 0777.34024
[10] Erbe, L.; Peterson, A.: Averaging techniques for self-adjoint matrix equations on a measure chain. J. math. Anal. appl. 271, 31-58 (2002) · Zbl 1014.39005
[11] Erbe, L.; Peterson, A.: Oscillation criteria for second-order matrix dynamic equations on a time scale. Dynamic equations on time scales. J. comput. Appl. math. 141, 169-185 (2002) · Zbl 1017.34030
[12] Erbe, L.; Peterson, A.; Řehák, P.: Comparison theorems for linear dynamic equations on time scales. J. math. Anal. appl. 275, 418-438 (2002) · Zbl 1034.34042
[13] Fite, W. B.: Concerning the zeros of the solutions of certain differential equations. Trans. amer. Math. soc. 19, 341-352 (1918) · Zbl 46.0702.02
[14] Hartman, P.: On nonoscillatory linear differential equations of second order. Amer. J. Math. 74, 389-400 (1952) · Zbl 0048.06602
[15] Hilger, S.: Analysis on measure chains--a unified approach to continuous and discrete calculus. Results math. 18, 18-56 (1990) · Zbl 0722.39001
[16] Hooker, J. W.; Kwong, M. K.; Patula, W. T.: Oscillatory second order linear difference equations and Riccati equations. SIAM J. Math. anal. 18, 54-63 (1987) · Zbl 0619.39005
[17] Kamenev, I. V.: An integral criterion for oscillation of nonlinear differential equations of second order. Mat. zametki 23, 249-251 (1978) · Zbl 0386.34032
[18] Kong, Q.: Interval criteria for oscillation of second order linear ordinary differential equations. J. math. Anal. appl. 229, 258-270 (1999) · Zbl 0924.34026
[19] Kong, Q.; Zettl, A.: Interval oscillation conditions for difference equation. SIAM J. Math. anal. 26, 1047-1060 (1995) · Zbl 0828.39002
[20] Kwong, M. K.; Zettl, A.: Integral inequalities and second order linear oscillation. J. differential equations 45, 16-23 (1982) · Zbl 0498.34022
[21] Li, H. J.: Oscillation criteria for second order linear differential equations. J. math. Anal. appl. 194, 217-234 (1995) · Zbl 0836.34033
[22] Philos, Ch.G.: Oscillation theorems for linear differential equations of second order. Arch. math. 53, 482-492 (1989) · Zbl 0661.34030
[23] Yan, J.: Oscillation theorems for second order differential equations with damping. Proc. amer. Math. soc. 98, 276-282 (1986) · Zbl 0622.34027
[24] Willett, D. W.: On the oscillatory behavior of the solutions of second order linear differential equations. Ann. polon. Math. 21, 175-194 (1969) · Zbl 0174.13701
[25] Wintner, A.: A criterion of oscillatory stability. Quart. appl. Math. 7, 115-117 (1949) · Zbl 0032.34801